MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer that the rhino-laryngofiberscope had peeling of the outer surface of the insertion part.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: the resin part of the image guide flexible pipe has fallen off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the customer's allegation was not confirmed.During the evaluation it was found that part of the connecting tube is fallen off.Additional evaluation findings were as follows: the connecting tube has a cut, due to a cut on connecting tube, water tightness is lost, the light guide rod, control unit both has a crack, the light guide connector, free engage lever (sp), the angulation lever, the up/down plate, the grip, the diopter ring, the eyepiece, the universal cord, all has a scratch, the control unit, the connecting tube both has discoloration, the light guide rod has a burr, the universal cord has a dent, due to damage on channel tube, channel cleaning brush cannot be inserted smoothly, due to damage on channel tube, forceps cannot be inserted smoothly, due to wear of angle wire, bending angle in up direction does not meet the standard value, the connecting tube has a dent, due e to damage on image guide bundle, the image has a stain, and the image guide bundle has significant breakages.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported insertion tube coating peeling issue could not be determined, however, the issue was likely the result of physical stress and or external factors.The event can be detected/prevented by following the instructions for use which state: ¿an endoscope is a precision medical device and is designed to be used at a level that does not cause damage to the patient's body.Abnormal resistance during insertion, angle operation, etc.Is a danger signal, and stoppers installed at various functions indicate the limits of the device.Please avoid applying any more force than that¿.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17862050
Report Number3002808148-2023-10668
Device Sequence Number12188755
Product Code EOB
UDI-Device Identifier04953170411076
UDI-Public04953170411076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown